MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MMF SCREWS,2.0X12MM, CROSS-PIN, SELF DRILLING, 4/P; IMPLANT

STRYKER LEIBINGER FREIBURG MMF SCREWS,2.0X12MM, CROSS-PIN, SELF DRILLING, 4/P; IMPLANT
Catalog Number 50-20362
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that during a procedure the screw broke off at the shaft area during insertion.The broken piece was removed.No medical intervention and no adverse consequences were reported with this event.The procedure was completed successfully without a delay.
 
Additional Manufacturer Narrative
The investigation results show that the returned screwhead is broken off, so the reported event could be confirmed.The (measurable) dimensions of the returned screwhead are in accordance with the specifications.Because a fragment of the screw is broken off and was not returned, the other returned fragment¿s chemical composition was tested and conforms to the specification ¿ 1.4441.The fracture of the screw occurred in the fourth thread.The damages on the cross-pin point to high torsional forces in the screw in direction.The changes of the surface¿s structure, as well as, the flow structures in the thread area point to exceeding the material strength due to high torsional forces.The fracture surface of the screw fragment demonstrates concentric flow structures of a ductile forced rupture that were caused by too high torsional forces during insertion.The investigations with the sem also show concentric flow structures (honeycomb) of a forced rupture, which are a result of too high torsional forces during insertion of the screw.The orientation of the flow structures of the fracture surface, as well as, the orientation of the flow structures on the area of the thread shows the screw broke during insertion.No lot number was provided, and a review of the specific manufacturing batch record and related quality documents (manufacturing documents, inspection plan, inspection drawing and release report) cannot be performed.Therefore, it is also not possible to determine the quantity released for distribution within the affected lot.However, the investigation steps conducted and the further provided information demonstrate much evidence that the event is not related to a manufacturing issue.To obtain more details about the complained event, the sales rep was contacted.It was further reported: ¿(¿) for this case i know now that there was no pre-drilling and we used the black ratchet screw driver handle (62-20290) along with the mmf blade (62-20135).(¿)¿.The used handle and blade are part of the universal fixation system mmf self.-drilling module as the screw under complaint.Therefore, they are intended to be used in combination with the screw under complaint.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material, or manufacturing related issue.Therefore, no further corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
MMF SCREWS,2.0X12MM, CROSS-PIN, SELF DRILLING, 4/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8266887
Report Number0008010177-2019-00002
Device Sequence Number19320817
Product Code DZL
UDI-Device Identifier34546540732027
UDI-Public34546540732027
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K050535
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-20362
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2019
Initial Date Received by Manufacturer 12/24/2018
Supplement Date Received by Manufacturer12/24/2018
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1